MAUDE Adverse Event Report: HILL-ROM BATESVILLE P500 THERAPY SURFACE; BED, AC-POWERED ADJUSTABLE HOSPITAL

HILL-ROM BATESVILLE P500 THERAPY SURFACE; BED, AC-POWERED ADJUSTABLE HOSPITAL
Model Number P005723CAP01
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Pressure Sore/Ulcer (2326)
Date of Event 03/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The customer initially contacted baxter technical support to report that the mattress topper (coverlet) of his p500 therapy surface was split and he developed a skin tear and skin breakdown.This report was filed in our complaint handling system as complaint #(b)(4).
 
Additional Manufacturer Narrative
The customer initially contacted baxter technical support to report that the mattress topper (coverlet) of his p500 therapy surface was split and he developed a skin tear and skin breakdown.The customer was requesting the part number for replacement of the damaged topper.During a follow-up call with the customer, the customer described the injury as the re-opening of his stage 4 sacral pressure injury.Medical intervention for the reported pressure injury included debridement, ointment, and dressing.The customer stated that the injury ¿measures 2inx2inx1in and reports the staging remains a stage 4.The p500 surface is intended to provide patient support for healthcare facility use.The p500 surface helps prevent and treat stage i through iv pressure ulcers in occupants who weigh between 70 lb.And 500 lb.(32 kg and 227 kg) and are 4 ft 11 in to 6 ft 2 in (150 cm to 188 cm) in height.The device ifu states ´examine the condition of the surface.If there are holes, tears, or other signs of damage or deterioration of the ticking, replace the surface´ and notes ´when the p500 surface has reached the end of its useful life, discard it in accordance with local and federal standards.´ the removable mattress topper (coverlet) has an expected useful life of 2 years.It is noted that this associated product was shipped to the customer in may 2018, therefore the device is approximately 5 years old.The development of pressure injuries is multifactorial and cannot only be attributed to the performance of the surface or the bed.Pressure injuries can develop within 2-6 hours when capillaries supplying the skin and subcutaneous tissues are compressed, causing an obstruction in blood flow, which ultimately leads to tissue necrosis.Position changes are key to pressure injury prevention and treatment.These changes need to be frequent, repositioning needs to avoid stress on the skin, and body positions need to minimize the risk of pressure on vulnerable areas.Prevention of pressure injuries involves a multidisciplinary approach including rapid identification of at-risk individuals such as those with diabetes, incontinence, impaired mobility, peripheral vascular disease, etc., and exercising a vigilant prevention protocol consisting of skin care, nutritional assessment reducing mechanical load, and utilizing support surfaces.A stage 4 pressure injury extends below the subcutaneous fat into muscle, tendons, and ligaments.In more severe cases, they can extend as far down as the cartilage or bone.Treatment for a stage 4 pressure injury typically involves surgical intervention to preclude permanent impairment of the body.In this event, the customer reported the dehiscence of a previously healed pre-existing stage 4 sacral pressure injury.The reported pressure injury was debrided and ointment and bandaging were applied, thus the injury required medical/surgical intervention to preclude permanent impairment to a body structure indicating a serious injury occurred.The cause of the reported injury is unknown, but possibly due to the use of the mattress topper noted to be damaged and over 3 years beyond its expected life that had not been replaced per the ifu recommendation.Prevention of this type of event is outlined in the device ifu.Baxter technical support provided the account the part number¿of the mattress that needs to be replaced to resolve the¿issue.¿if any additional relevant information is received, the complaint will be reassessed, and the event will be categorized accordingly.

Brand Name
P500 THERAPY SURFACE
Common Device Name
BED, AC-POWERED ADJUSTABLE HOSPITAL
Manufacturer (Section D)
HILL-ROM BATESVILLE
1069 state route 46 east
batesville IN 47006
Manufacturer Contact
maritza valencia
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key19044564
Report Number1824206-2024-00442
Device Sequence Number8565277
Product Code FNL
UDI-Device Identifier00887761999480
UDI-Public010088776199948011180405
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberP005723CAP01
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2024
Initial Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown